Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 244, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2016, 2:05 PM EDT for Worth County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2016, 2:05 PM EDT (18:05 UTC)
- Expired
- Jul 21, 2016, 2:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Worth County, GA
The radar
The Moody AFB radar (KVAX), 102 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 2:40 PM EDT | TSTM WND DMG | Sylvester, GA | TREES DOWN NEAR SYLVESTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288
WUUS52 KTAE 211805
SVRTAE
GAC321-211845-
/O.NEW.KTAE.SV.W.0244.160721T1805Z-160721T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
205 PM EDT THU JUL 21 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WORTH COUNTY IN GEORGIA...
* UNTIL 245 PM EDT
* AT 205 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SYLVESTER...
MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SYLVESTER...POULAN...MARINE CORPS LOGISTICS BASE...TERRELL...
SUMNER...BRIDGEBORO...ISABELLA...CRESTWOOD...SYLVESTER AIRPORT...
GAMMAGE...SCOOTERVILLE...RED ROCK...LIVINGSTON...GORDY...MINTON...
SHINGLER...TEMPY...PARKERVILLE...PRITCHETTS AND ANDERSON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3160 8370 3160 8368 3157 8367 3157 8365
3149 8365 3148 8367 3143 8367 3143 8365
3133 8365 3132 8376 3133 8376 3133 8399
3146 8400 3147 8398 3148 8400 3155 8400
3156 8398 3157 8400 3160 8400 3162 8372
TIME...MOT...LOC 1805Z 257DEG 9KT 3151 8382
HAIL...<.75IN
WIND...60MPH
$$
42-DVD2 follow-up statements
713
WWUS52 KTAE 211820
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EDT THU JUL 21 2016
GAC321-211845-
/O.CON.KTAE.SV.W.0244.000000T0000Z-160721T1845Z/
WORTH GA-
220 PM EDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WORTH COUNTY...
AT 220 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POULAN...OR
NEAR SYLVESTER...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYLVESTER...POULAN...MARINE CORPS LOGISTICS BASE...TERRELL...
SUMNER...BRIDGEBORO...ISABELLA...CRESTWOOD...SYLVESTER AIRPORT...
GAMMAGE...SCOOTERVILLE...RED ROCK...LIVINGSTON...GORDY...MINTON...
SHINGLER...TEMPY...PARKERVILLE...PRITCHETTS AND ANDERSON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TALLAHASSEE.
&&
LAT...LON 3160 8370 3160 8368 3157 8367 3157 8365
3149 8365 3148 8367 3143 8367 3143 8365
3133 8365 3132 8376 3133 8376 3133 8399
3146 8400 3147 8398 3148 8400 3155 8400
3156 8398 3157 8400 3160 8400 3162 8372
TIME...MOT...LOC 1820Z 302DEG 10KT 3149 8382
HAIL...<.75IN
WIND...60MPH
$$
42-DVD142
WWUS52 KTAE 211844
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EDT THU JUL 21 2016
GAC321-211854-
/O.EXP.KTAE.SV.W.0244.000000T0000Z-160721T1845Z/
WORTH GA-
244 PM EDT THU JUL 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR WORTH COUNTY WILL EXPIRE AT
245 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3160 8370 3160 8368 3157 8367 3157 8365
3149 8365 3148 8367 3143 8367 3143 8365
3133 8365 3132 8376 3133 8376 3133 8399
3146 8400 3147 8398 3148 8400 3155 8400
3156 8398 3157 8400 3160 8400 3162 8372
TIME...MOT...LOC 1841Z 257DEG 9KT 3149 8382
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:53 AM EDT, 7 hours 12 minutes earlier.
Area forecast discussion, Jul 21, 6:53 AM EDT, 7 hours 12 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 653 AM EDT THU JUL 21 2016 .AVIATION [Through 12Z Friday]... VFR conditions are expected today outside of any thunderstorms. Scattered TSRA is expected this afternoon, mainly after 17z across the southern TAF sites and starting a little later around 21z across the northern TAF site areas. && .PREV DISCUSSION [347 AM EDT]... .NEAR TERM [Through Today]... CWA remains on the eastern side of an upper level ridge to the west with a trough along the eastern U.S. coast, resulting in northerly flow aloft across the CWA. Do expect to see a more active day than yesterday, both in regards to seabreeze thunderstorms and storms sinking into the CWA from the north. No clearly defined short waves in the ECMWF or GFS but the NAM is picking up on a later start with less seabreeze activity and then a complex sliding in from the northeast. Still think we'll see the seabreeze activity after 18z, but then late in the afternoon scattered storms could slip down into the northern portion of the CWA. SPC has included the majority of the CWA in a slight risk for today - could see a few strong and severe storms with the main threat being damaging wind. Another hot day is in store across the tri-state area with mid to upper 90s forecast for highs today. While this results in heat indices in the 104-107 degree range, which is below heat advisory criteria, it's still a good idea to follow heat safety rules such as limiting time outside and staying hydrated. .SHORT TERM [Tonight Through Saturday]... Ridging over the Central CONUS remains in place through Friday before the pattern begins to break down. In this flow regime, late day convection tends to filter in from the Carolinas and this is depicted well in the 21/00z NAM which shows convection from Thursday continuing across the area until at least 06z Fri. The NAM is quite aggressive, however, with little support for such widespread coverage in the other models, so will keep PoPs in the low chance range for tonight. On Friday, with the ridge still off to the west, expect a late start to convection and generally scattered coverage at best. Expect it to continue to be quite warm, with highs in the mid to upper 90s and heat indices topping out in the 104-106 degree range in the afternoon. By Saturday, ridging across the Central CONUS will begin to weaken slightly, which should lead to a little better coverage of afternoon storms across the region, though still below normal for what would typically be seen in late July. .LONG TERM [Saturday Night Through Thursday]... The first half of the long term period should feature a return to near normal rain chances through Monday with the absence of the strong ridge over the Plains. By Tuesday, ridging from the Western Atlantic spreads westward into NE Florida, which should result in a decrease in afternoon rain chances and an increase in afternoon highs back to the upper 90s across inland areas. .MARINE... High pressure will continue to dominate the northern Gulf Coast. As a result, winds will generally remain 10 knots or less and seas of 2 feet or less. .FIRE WEATHER... With RH values above critical thresholds, hazardous fire weather conditions are not expected over the next several days. .HYDROLOGY... Isolated to scattered afternoon and early evening thunderstorms are expected each day. There are no widespread flooding concerns at this time. However, isolated heavy rainfall will be possible with slower moving thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 98 75 97 75 96 / 40 30 40 20 30 Panama City 92 78 92 79 91 / 40 20 40 10 20 Dothan 97 74 96 74 97 / 40 30 30 10 30 Albany 97 74 97 74 98 / 50 20 20 10 20 Valdosta 96 73 96 73 97 / 40 20 30 20 20 Cross City 96 73 96 73 96 / 40 30 40 20 30 Apalachicola 93 77 92 77 91 / 30 20 30 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Godsey LONG TERM...Godsey AVIATION...Fieux MARINE...Godsey FIRE WEATHER...Fieux HYDROLOGY...Godsey
In the hours before
Special weather statement, Jul 21, 1:43 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 143 PM EDT THU JUL 21 2016 GAZ127-146-211830- WORTH GA-COLQUITT GA- 143 PM EDT THU JUL 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLQUITT AND SOUTH CENTRAL WORTH COUNTIES UNTIL 230 PM EDT... AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DOERUN...OR 11 MILES NORTH OF MOULTRIE. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOERUN...MINNESOTA...PRITCHETTS...ANDERSON CITY...NEW ELM... SIGSBEE...POWELLTOWN...TICKNOR AND MINTON. LAT...LON 3125 8395 3139 8396 3146 8375 3128 8370 TIME...MOT...LOC 1743Z 251DEG 3KT 3133 8384 11-MOORE
Special weather statement, Jul 21, 1:53 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 153 PM EDT THU JUL 21 2016 GAZ146-158-211845- THOMAS GA-COLQUITT GA- 153 PM EDT THU JUL 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLQUITT AND CENTRAL THOMAS COUNTIES UNTIL 245 PM EDT... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THOMASVILLE. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THOMASVILLE...COOLIDGE...MERRILLVILLE...NEWARK...PATTEN...DILLON... PASCO...ENON AND THOMASVILLE MUNICIPAL A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3072 8392 3080 8406 3109 8387 3101 8374 TIME...MOT...LOC 1753Z 251DEG 3KT 3082 8396 11-MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:22 PM EDT | Special Weather Statement | TAE | Lowndes | 23 min |
| Jul 20, 8:33 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 27 min |
| Jul 20, 8:58 PM EDT | Special Weather Statement | TAE | Lowndes | 32 min |
| Jul 20, 8:59 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 31 min |
| Jul 21, 1:43 PM EDT | Special Weather Statement | TAE | Colquitt | 47 min |
| Jul 21, 1:53 PM EDT | Special Weather Statement | TAE | Thomas | 52 min |
| Jul 21, 1:58 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Thomas | 47 min |
| Jul 21, 2:29 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 31 min |
| Jul 21, 3:07 PM EDT | Special Weather Statement | TAE | Turner | 23 min |
| Jul 21, 3:12 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 24 min |
| Jul 21, 3:23 PM EDT | Severe Thunderstorm Warning | TAE | Lee | 17 min |
| Jul 21, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell | 53 min |
| Jul 21, 4:04 PM EDT | Areal Flood Advisory | TAE | Baker, Calhoun, Dougherty, Lee, Mitchell, Terrell and 1 more | 116 min |
| Jul 21, 4:42 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Early | 48 min |
| Jul 21, 5:28 PM EDT | Areal Flood Advisory | TAE | Calhoun, Clay, Early, Miller, Quitman, Randolph and 1 more | 2 hr |
| Jul 21, 5:29 PM EDT | Special Weather Statement | TAE | Clay, Early | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.